Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 202, NWS Pueblo, CO

July 14, 2015Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2015, 5:17 PM MDT for Baca County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 5:17 PM MDT (23:17 UTC)
Expired
Jul 14, 2015, 5:45 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 170 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WUUS55 KPUB 142319
SVRPUB
COC009-142345-
/O.NEW.KPUB.SV.W.0202.150714T2317Z-150714T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
517 PM MDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 545 PM MDT

* AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRITCHETT...
  OR 13 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRITCHETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3725 10286 3740 10299 3758 10276 3738 10259
TIME...MOT...LOC 2317Z 236DEG 10KT 3737 10285 

HAIL...1.00IN
WIND...60MPH
 
$$

28
2 follow-up statements
027 
WWUS55 KPUB 142331
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT TUE JUL 14 2015

COC009-142345-
/O.CON.KPUB.SV.W.0202.000000T0000Z-150714T2345Z/
BACA CO-
530 PM MDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN BACA COUNTY...

AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRITCHETT...OR
12 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND PRITCHETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3725 10286 3740 10299 3758 10276 3740 10262
TIME...MOT...LOC 2330Z 236DEG 10KT 3739 10285 

HAIL...1.00IN
WIND...60MPH
 
$$

28
362 
WWUS55 KPUB 142337
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT TUE JUL 14 2015

COC009-142347-
/O.EXP.KPUB.SV.W.0202.000000T0000Z-150714T2345Z/
BACA CO-
537 PM MDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY WILL
EXPIRE AT 545 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3725 10286 3740 10299 3758 10276 3740 10262
TIME...MOT...LOC 2334Z 236DEG 10KT 3739 10285 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:19 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 14, 3:19 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT TUE JUL 14 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 300 PM MDT TUE JUL 14 2015

UPPER LEVEL HIGH PRESSURE REMAINS CENTERED OVER TX THIS
AFTERNOON...KEEPING MOIST SSW MID LEVEL FLOW IN PLACE ACROSS
COLORADO. LOWER LEVELS HAVE CONTINUED TO MOISTEN TODAY...AS SURFACE
DEWPOINTS ARE RUNNING AROUND 10F HIGHER THAN 24 HRS AGO. OVER THE
MOUNTAINS...CAPES ARE IN THE 500-1000 J/KG RANGE...WHILE CAPE OVER
THE PLAINS ALONG THE NM AND KS BORDERS EXCEEDS 1000 J/KG. RELATIVE
MIN IN THE INSTABILITY FIELD LIES OVER EL PASO/PUEBLO/CROWLEY/OTERO
COUNTIES...WHERE DEWPOINTS HAVE DROPPED OFF INTO THE MID TO UPPER
40S...LEADING TO CAPES GENERALLY IN THE 400-800 J/KG RANGE.
CONVECTIVE STRENGTH AND COVERAGE SO FAR TODAY HAS THUS BEEN HIGHER
THAN YESTERDAY MOST AREAS...AND WITH WEAK LEE SURFACE TROUGH OVER
THE PLAINS ENHANCING LOW LEVEL WINDS SLIGHTLY...APPEARS THERE WILL
BE AT LEAST A LOW THREAT OF SEVERE STORMS OVER THE FAR EASTERN
PLAINS...AS 0-6KM SHEAR CLIMBS ABOVE 30 KTS FOR A TIME LATE THIS
AFTERNOON/EARLY THIS EVENING. WHILE WATER VAPOR LOOP SUGGESTS
STRONGEST UPPER WAVE IS FAIRLY FAR TO THE SOUTH OVER SERN
AZ...STREAM OF WEAKER WAVES EMBEDDED IN THE MOIST PLUME WILL
CONTINUE PUSH OVER THE AREA LATE THIS AFTERNOON INTO
TONIGHT...HELPING TO KEEP CONVECTION GOING PAST SUNSET...ESPECIALLY
OVER THE MOUNTAINS AND ACROSS THE FAR EASTERN PLAINS ALONG THE KS
BORDER. MESOSCALE MODELS SUPPORT THIS IDEA...WITH MAIN CLUSTER OF
CONVECTION OVER THE PLAINS THIS EVENING PUSHING INTO KS TOWARD
06Z...WITH HRRR SHOWING A SECONDARY AREA OF MOUNTAIN CONVECTION
MOVING INTO THE I-25 CORRIDOR THIS EVENING. APPEARS MOST STORMS WILL
THEN FADE AWAY BY EARLY WED MORNING...THOUGH CONVECTIVE DEBRIS
CLOUDS MAY LINGER LONG ENOUGH TO KEEP MINS RATHER MILD.

ON WEDNESDAY...MOISTURE LEVELS ACROSS THE MOUNTAINS DON'T CHANGE
VERY MUCH...LEADING TO ANOTHER ROUND OF SCATTERED CONVECTION OVER
MOST HIGH TERRAIN LOCATIONS IN THE AFTERNOON. OVER THE I-25 CORRIDOR
AND EASTERN PLAINS...MODELS SHOW LOW LEVEL WINDS BECOMING WEAKLY
WESTERLY THROUGH THE DAY...SHUNTING THE DEEPER MOISTURE AND
INSTABILITY INTO KS BY LATE AFTERNOON. STILL ENOUGH RESIDUAL
MOISTURE IN PLACE TO PRODUCE ISOLATED TO LOW END SCATTERED
CONVECTION...THOUGH EXPECT BOTH COVERAGE AND INTENSITY TO DECREASE
AS SURFACE LAYER DRIES. MAX TEMPS DRIFT DOWNWARD JUST SLIGHTLY WED
AS MID LEVEL TEMPS COOL...THOUGH READINGS MOST LOCATIONS WILL END UP
WITHIN A COUPLE DEGF OF TUESDAY'S READINGS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE JUL 14 2015

MODELS CONTINUE TO HAVE ISSUES IN THE EXTENDED PERIOD WITH
DIFFERENCES BETWEEN THE OPERATIONAL SOLUTIONS AND HIGH ENSEMBLE
SPREADS. BOTH THE ECMWF AND GFS ARE IN AGREEMENT THAT SOMETHING
WILL MOVE ACROSS THE AREA...BUT THERE ARE BIG DIFFERENCES IN
TIMING AND TRACK.

WEDNESDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS
THE REGION WEDNESDAY EVENING AND INTO THE CENTRAL PLAINS BY
THURSDAY MORNING. MODELS CONTINUE TO DEVELOP A THUNDERSTORM
COMPLEX ACROSS THE EASTERN PLAINS AND TRACK IT EAST THROUGH THE
OVERNIGHT HOURS. THERE CONTINUE TO BE MODEL DIFFERENCES...WITH
SEVERAL SOLUTIONS ACROSS NORTHEAST COLORADO...AND OTHER OVER
SOUTHEASTERN COLORADO. THUNDERSTORMS THAT DO DEVELOP OVER THE
PLAINS WILL BE CAPABLE OF HEAVY RAINFALL AND AN ELEVATED FLASH
FLOOD RISK...ESPECIALLY WHERE THE STRONG STORMS EXIST. EXPECT
SHOWERS AND THUNDERSTORMS TO SHIFT EAST INTO KANSAS BY THURSDAY
MORNING.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE IS FORECAST TO SIT OVER
TEXAS AND A TROUGH WILL REMAIN OVER THE WEST COAST WITH PERSISTENT
SOUTHWEST FLOW ACROSS COLORADO. SEVERAL EMBEDDED DISTURBANCES IN
THE FLOW WILL LEAD TO NEAR DAILY SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS. MODEST STEERING FLOWS ALOFT WILL LIKELY HELP PUSH
THIS ACTIVITY OUT INTO THE I-25 CORRIDOR THROUGH THE EVENING HOURS
BEFORE DISSIPATING AFTER SUNSET. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND
GUSTS. TEMPERATURES WILL REMAIN WARM WITH 90S ACROSS THE LOWER
ELEVATIONS.

SUNDAY THROUGH TUESDAY...MODEL DIFFERENCES BEGIN TO DIVERGE SUNDAY
INTO EARLY NEXT WEEK. BOTH THE ECMWF AND GFS RETROGRADE THE HIGH
PRESSURE FROM TEXAS INTO THE DESERT SOUTHWEST WHILE THE TROUGH
OVER THE WEST COAST EJECT TO THE EAST. THE GFS IS FURTHEST SOUTH
WITH THE UPPER TROUGH...BRINGING IT ACROSS THE AREA SUNDAY INTO
MONDAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
REGION BEFORE DRYING OUT TUESDAY. LOCALLY HEAVY RAINFALL WOULD BE
POSSIBLE WITH A CONTINUED RISK OF FLOODING. THE ECMWF BRINGS THE
UPPER TROUGH ACROSS TO THE NORTH AND SENDS A COLD FRONT ACROSS THE
AREA ON SUNDAY AFTERNOON. IT BRINGS A QUICK SHOT OF WIDESPREAD
SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY. BY MONDAY THE ECMWF
IS MUCH DRIER WITH WEAK HIGH PRESSURE BUILDING ACROSS THE AREA AND
THE MAIN ENERGY TRACK TO THE SOUTH. GIVEN THE UNCERTAINTY...HAVE
LOW POPS ACROSS THE AREA SUNDAY THROUGH TUESDAY...WITH SUNDAY AND
MONDAY POTENTIALLY BEING WET ACROSS THE AREA.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 300 PM MDT TUE JUL 14 2015

EXPECT SCATTERED TSRA TO CONTINUE OVER THE AREA INTO THE
EVENING...AND WILL KEEP A VCTS MENTION AT ALL TAF SITES THROUGH 02Z-
04Z.  CONVECTION THEN SLOWLY SHIFTS INTO KS AND WEAKENS OVERNIGHT
WITH PERHAPS SOME STRATUS AND FOG OVER THE PLAINS EAST OF I-25 BY
EARLY WED MORNING. WITH WEAK N-NW WINDS AT KCOS AND KPUB...WILL KEEP
CONDITIONS VFR OVERNIGHT...THOUGH THERE IS A LOW CHANCE THAT MCS
OUTFLOW LATE TONIGHT COULD PUSH CLOUDS BACK FARTHER WEST THAN
EXPECTED. ON WED...VFR CONDITIONS AT THE TERMINALS...WITH TSRA
DEVELOPING OVER THE MOUNTAINS BY LATE MORNING ONCE AGAIN. LOW LEVELS
WILL BE SLIGHTLY DRIER OVER THE PLAINS WED...WHICH MAY LEAD TO
WEAKER STORMS BUT STRONGER OUTFLOW WINDS AT KPUB AND KCOS IN THE
AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 14, 11:37 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1137 AM MDT TUE JUL 14 2015

COZ058>089-093>099-151745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1137 AM MDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...SPREADING EASTWARD INTO THE SOUTHEAST PLAINS BY MID TO
LATE AFTERNOON. STORMS MAY BECOME STRONG TO SEVERE EAST OF A LINE
FROM LA JUNTA TO KIM LATER TODAY...WITH HAIL UP TO THE SIZE OF
PING PONG BALLS AND WIND GUSTS UP TO 60 MPH POSSIBLE. .

ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL. ALTHOUGH THE STRONGER
STORMS ARE EXPECTED TO BE SPOTTIER IN COVERAGE ACROSS THE
MOUNTAINS...LOCATIONS SUCH AS BURN SCARS...URBAN AREAS...AND THOSE
WITH SATURATED OR LOOSE SOIL CONDITIONS MAY BE PRONE TO FLASH
FLOODING SHOULD A STRONGER STORM IMPACT THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED OVER SOUTH
CENTRAL AND SOUTHEASTERN COLORADO AGAIN ON WEDNESDAY. THE PRIMARY
THREATS WITH STORMS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING.
IN ADDITION...ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE
ACROSS THE SOUTHEASTERN COLORADO PLAINS WEDNESDAY AFTERNOON AND
EVENING WITH HAIL TO AROUND 1 INCH IN DIAMETER AS WELL AS
WIND GUSTS TO 60 MPH. LOCALIZED FLASH FLOODING MAY ALSO BE
NOTED...ESPECIALLY IF A STRONGER STORM MOVES ACROSS BURN SCARS OR
URBAN AREAS.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED FROM THURSDAY INTO SATURDAY...ESPECIALLY OVER HIGHER
TERRAIN LOCATIONS. SHOWER AND THUNDERSTORM ACTIVITY IS THEN EXPECTED
TO INCREASE FROM SUNDAY INTO EARLY NEXT WEEK AS DEEPER ATMOSPHERIC
MOISTURE MOVES INTO SOUTHERN COLORADO. AT THIS TIME...THE PRIMARY
METEOROLOGICAL THREATS WITH THESE STORMS WILL BE LIGHTNING...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO.

10/88

In the hours before

Special weather statement, Jul 14, 4:04 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT TUE JUL 14 2015

COZ097-098-142230-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
404 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PROWERS AND EAST
CENTRAL BENT COUNTIES UNTIL 430 PM MDT...

AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF LAMAR...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
PROWERS AND EAST CENTRAL BENT COUNTIES.

LAT...LON 3783 10270 3788 10292 3810 10287 3804 10263
TIME...MOT...LOC 2204Z 194DEG 20KT 3793 10279

28
Special weather statement, Jul 14, 4:12 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT TUE JUL 14 2015

COZ098-142245-
LAMAR VICINITY/PROWERS COUNTY CO-
412 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PROWERS COUNTY UNTIL 445
PM MDT...

AT 412 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF LAMAR...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY.

LAT...LON 3784 10249 3796 10265 3816 10248 3797 10224
TIME...MOT...LOC 2212Z 224DEG 8KT 3796 10251

28
Special weather statement, Jul 14, 4:35 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT TUE JUL 14 2015

COZ089-093-097-142300-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
435 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROWLEY...
NORTHEASTERN OTERO AND WEST CENTRAL BENT COUNTIES UNTIL 500 PM MDT...

AT 435 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA JUNTA...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.  THE HEAVY RAIN COULD RESULT IN
DANGEROUS DRIVING CONDITIONS DUE TO POOR VISIBILITY...ALONG WITH
STANDING WATER ON ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...SWINK AND CHERAW.

LAT...LON 3784 10355 3792 10375 3824 10355 3811 10325
TIME...MOT...LOC 2235Z 215DEG 25KT 3794 10361

28
Special weather statement, Jul 14, 4:38 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT TUE JUL 14 2015

COZ094-099-142315-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
438 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 515 PM MDT...

AT 438 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF KIM...OR 34 MILES SOUTHWEST OF SPRINGFIELD...
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS AND WEST CENTRAL BACA COUNTIES.

LAT...LON 3702 10312 3714 10329 3742 10305 3723 10280
TIME...MOT...LOC 2238Z 222DEG 19KT 3714 10315

28
Special weather statement, Jul 14, 4:40 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
440 PM MDT TUE JUL 14 2015

COZ095>098-142315-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
440 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIOWA...
NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 515 PM
MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCLAVE...OR 10 MILES WEST OF LAMAR...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
WILEY...MCCLAVE...NEEOSHE RESERVOIR...NEEGRONDA RESERVOIR...
SWEETWATER RESERVOIR...QUEENS RESERVOIR AND CADDOA.

LAT...LON 3803 10271 3807 10293 3841 10288 3834 10255
TIME...MOT...LOC 2240Z 195DEG 20KT 3813 10280

28
Special weather statement, Jul 14, 5:12 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT TUE JUL 14 2015

COZ099-142345-
SPRINGFIELD VICINITY/BACA COUNTY CO-
512 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BACA COUNTY UNTIL
545 PM MDT...

AT 512 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRITCHETT...OR 12 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 10
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
PRITCHETT.

LAT...LON 3724 10288 3740 10297 3754 10274 3734 10261
TIME...MOT...LOC 2312Z 247DEG 10KT 3735 10284

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:51 PM MDTSpecial Weather StatementPUBProwers24 min
Jul 13, 7:20 PM MDTSpecial Weather StatementPUBProwers40 min
Jul 13, 7:22 PM MDTSpecial Weather StatementPUBBaca38 min
Jul 13, 8:03 PM MDTSpecial Weather StatementPUBProwers42 min
Jul 13, 8:06 PM MDTSpecial Weather StatementPUBBaca39 min
Jul 13, 8:26 PM MDTSpecial Weather StatementPUBProwers49 min
Jul 13, 9:12 PM MDTSpecial Weather StatementPUBProwers48 min
Jul 14, 2:02 PM MDTSpecial Weather StatementPUBBaca43 min
Jul 14, 2:26 PM MDTSpecial Weather StatementPUBLas Animas49 min
Jul 14, 2:31 PM MDTAreal Flood AdvisoryPUBFremont119 min
Jul 14, 2:36 PM MDTSevere Thunderstorm WarningPUBBaca21 min
Jul 14, 3:42 PM MDTSpecial Weather StatementPUBProwers33 min
Jul 14, 4:04 PM MDTSpecial Weather StatementPUBBent26 min
Jul 14, 4:12 PM MDTSpecial Weather StatementPUBProwers33 min
Jul 14, 4:35 PM MDTSpecial Weather StatementPUBOtero25 min
Jul 14, 4:38 PM MDTSpecial Weather StatementPUBBaca37 min
Jul 14, 4:40 PM MDTSpecial Weather StatementPUBKiowa35 min
Jul 14, 5:12 PM MDTSpecial Weather StatementPUBBaca33 min
Jul 14, 5:28 PM MDTSpecial Weather StatementPUBBent32 min
Jul 14, 5:29 PM MDTSpecial Weather StatementPUBBent31 min
Jul 14, 5:44 PM MDTSpecial Weather StatementPUBBaca31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.